MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported this was a procedure to treat heavily calcified ne novo lesion of the left popliteal artery.An armada 35 6x80 mm was inserted and inflated to 12atm.The device functioned as intended, so the physician moved the balloon proximal and inflated again with 12atm.However, this time, the balloon burst.The physician then attempted to pull the balloon into the 6f catheter but was unable to do so.Angiography showed the balloon had become stretched and had curled up.The physician then pulled all the devices back towards the puncture site.While removing the devices out of the patient through the common femoral artery, the balloon became stuck on the catheter and also became stuck in the puncture site.For removal, a surgeon had to surgically open the common femoral artery resulting in a clinically significant delay in the procedure.The device was successfully removed, and no additional treatment was performed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was confirmed.The reported balloon stretching was confirmed with inner member testing.The reported difficulty to remove balloon catheter could not be confirmed due to the condition the device was received for evaluation.The reported difficulty to remove from the anatomy could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture; however, factors that may contribute to material ruptures include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.The reported stretching and curling appearance of the balloon appears to be related to the balloon rupture as the radial tear of the balloon likely appeared stretched and curled after the rupture.During removal, interaction with both the difficult anatomy and guiding catheter caused the reported difficulty to remove.The device was successfully removed through surgical procedure causing a delay in the procedure.The reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12647653
Report Number2024168-2021-09301
Device Sequence Number1389546
Product Code LIT
UDI-Device Identifier08717648154713
UDI-Public08717648154713
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberB1060-080
Device Catalogue NumberB1060-080
Device Lot Number10311G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown